Alert archive / Idaho / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Boise, ID

July 29, 2011

NWS Boise, ID issued this red flag warning at Jul 29, 2011, 2:27 PM MDT. It took effect at Jul 30, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2011, 2:27 PM MDT (20:27 UTC)
In effect from
Jul 30, 2011, 12:00 PM MDT
Expired
Jul 30, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WWUS85 KBOI 292027
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
227 PM MDT FRI JUL 29 2011

...RED FLAG WARNING NOW IN EFFECT FOR SCATTERED LIGHTNING ACROSS
IDAHO FIRE ZONE 418 OR THE WESTERN TWIN FALLS BLM FOR SATURDAY
AFTERNOON AND EARLY EVENING...

IDZ418-300430-
/O.UPG.KBOI.FW.A.0001.110730T1800Z-110731T0300Z/
/O.NEW.KBOI.FW.W.0001.110730T1800Z-110731T0300Z/
WESTERN TWIN FALLS BLM-
227 PM MDT FRI JUL 29 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE
418...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* THUNDERSTORMS...INCREASING COVERAGE BY LATE MORNING ACROSS THE
  WARNING AREA. LIMITED PRECIPITATION IS EXPECTED THROUGH THE DAY
  THEN QUICKLY MOISTEN BY SUNSET. 
 

* OUTFLOW WINDS...30 TO 40 MPH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
4 follow-up statements
561 
WWUS85 KBOI 292139
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
339 PM MDT FRI JUL 29 2011

...RED FLAG WARNING NOW IN EFFECT FOR SCATTERED LIGHTNING ACROSS
IDAHO FIRE ZONE 418 OR THE WESTERN TWIN FALLS BLM FOR SATURDAY
AFTERNOON AND EARLY EVENING...

IDZ418-301600-
/O.CON.KBOI.FW.W.0001.110730T1800Z-110731T0300Z/
WESTERN TWIN FALLS BLM-
339 PM MDT FRI JUL 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE
WEATHER ZONE 418...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY. 

* THUNDERSTORMS...INCREASING COVERAGE BY LATE MORNING ACROSS THE 
  WARNING AREA. LIMITED PRECIPITATION IS EXPECTED THROUGH THE 
  DAY THEN QUICKLY MOISTEN BY SUNSET. 

* OUTFLOW WINDS...30 TO 40 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
169 
WWUS85 KBOI 301547
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
947 AM MDT SAT JUL 30 2011

...RED FLAG WARNING IN EFFECT FOR SCATTERED LIGHTNING ACROSS
IDAHO FIRE ZONE 418 OR THE WESTERN TWIN FALLS BLM FOR SATURDAY
AFTERNOON AND EARLY EVENING...

IDZ418-302315-
/O.CON.KBOI.FW.W.0001.110730T1800Z-110731T0300Z/
WESTERN TWIN FALLS BLM-
947 AM MDT SAT JUL 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER
ZONE 418...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* THUNDERSTORMS...MOSTLY CLOUDY SKIES THIS MORNING WILL INITIALLY
  INHIBIT CONVECTION BUT SOME CLEARING IS EXPECTED THIS AFTERNOON
  WHICH WILL HELP BRING SCATTERED THUNDERSTORMS TO THE WARNING
  AREA. LITTLE IF ANY PRECIPITATION IS EXPECTED. 

* OUTFLOW WINDS...30 TO 40 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
787 
WWUS85 KBOI 302109
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
309 PM MDT SAT JUL 30 2011

...RED FLAG WARNING IN EFFECT FOR SCATTERED LIGHTNING ACROSS
IDAHO FIRE ZONE 418 OR THE WESTERN TWIN FALLS BLM THROUGH 900 PM...

IDZ418-310300-
/O.CON.KBOI.FW.W.0001.000000T0000Z-110731T0300Z/
WESTERN TWIN FALLS BLM-
309 PM MDT SAT JUL 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER
ZONE 418...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS A
  MAJORITY OF THE REGION THROUGH THE EARLY EVENING HOURS...THEN
  SLOWLY DISSIPATE BY MIDNIGHT. 

* OUTFLOW WINDS...30 TO 40 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
213 
WWUS85 KBOI 310252
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
852 PM MDT SAT JUL 30 2011

...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE...

.HIGHER HUMIDIFIES AND LESS WIND TONIGHT.

IDZ418-310400-
/O.EXP.KBOI.FW.W.0001.000000T0000Z-110731T0300Z/
WESTERN TWIN FALLS BLM-
852 PM MDT SAT JUL 30 2011

...THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR WESTERN TWIN FALLS
BLM...WHICH IS FIRE WEATHER ZONE 418...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT...BUT HIGHER
STABILITY WILL DECREASE THE CHANCES FOR STRONG GUSTY WINDS. ALSO 
HUMIDITIES ARE HIGHER AS DEW POINTS HAVE RISEN INTO THE 50S
ACROSS MOST OF THE AREA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 29, 9:58 AM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 29, 9:58 AM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
958 AM MDT FRI JUL 29 2011

.DISCUSSION...LEADING EDGE OF MONSOON MOISTURE WILL APPROACH THE
AREA FROM THE SOUTH TODAY...BUT WILL STAY JUST SOUTH OF THE NEVADA
BORDER. SO...WESTERLY FLOW ALOFT WILL PROVIDE SE OREGON/SW IDAHO
WITH CLEAR SKIES TODAY. TEMPERATURES ARE ON TRACK WITH VALLEY HIGHS
WELL INTO THE 90S THIS AFTERNOON.

&&

.AVIATION...VFR UNDER CLEAR SKIES TODAY. VFR OVER THE WEEKEND WITH
SCATTERED SHOWERS AND THUNDERSTORMS. HEAVY RAIN WILL ACCOMPANY
THUNDERSTORMS PRODUCING BRIEF IFR CONDITIONS. THUNDERSTORM COVERAGE
WILL BE LIMITED TO THE SW IDAHO HIGHLANDS SATURDAY AFTERNOON
BECOMING MORE WIDESPREAD SATURDAY NIGHT AND SUNDAY.

&&

.PREV DISCUSSION...
SHORT TERM...ONE LAST DAY OF CLEAR SKIES AND DRY AIR BEFORE MONSOON
MOISTURE COMES IN FROM THE SOUTH.  WITH UPPER RIDGE STILL BUILDING
OVER THE GREAT BASIN TEMPS WILL CONTINUE TO RISE...BECOMING VERY HOT
SATURDAY AND SUNDAY.  MEANWHILE...MID AND HIGH LEVEL MONSOON MOISTURE
WILL INCREASE THIS WEEKEND...WITH A CHANCE OF THUNDERSTORMS
GRADUALLY SPREADING FROM SOUTH TO NORTH.  FIRST THUNDERSTORMS SHOULD
APPEAR IN SOUTHERN TWIN FALLS COUNTY AND OWYHEE COUNTY SATURDAY
AFTERNOON.  INSTABILITY IS ALSO FORECAST ALONG THE ELKHORN MOUNTAINS
IN WRN BAKER COUNTY SATURDAY AFTERNOON BUT MAIN MOISTURE WILL ARRIVE
LATER...SATURDAY EVENING.

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...FORECAST AREA WILL
REMAIN UNDER SOUTHWESTERLY FLOW ALOFT...AS AN EXPANSIVE UPPER LEVEL
RIDGE CONTINUES TO DOMINATE THE CENTRAL CONUS. FLOW ALOFT WILL ALLOW
MONSOON MOISTURE TO ADVECT NORTHWARD FROM NEVADA...REACHING SE
OREGON AND SW IDAHO BY SATURDAY NIGHT. LITTLE CHANGE TO THIS LONG-
WAVE PATTERN IS EXPECTED THROUGH EARLY NEXT WEEK...AND MOISTURE
ADVECTION WILL PERSIST THROUGH WEDNESDAY. THEREFORE...HAVE INCLUDED
CHANCES OF THUNDERSTORMS EACH EVENING WITH GREATEST LIKELIHOOD
ACROSS HIGHER TERRAIN OF SW IDAHO. RIDGE /AND MONSOON MOISTURE/ WILL
SLOWLY SHIFT EASTWARD BY LATE NEXT WEEK AS AN UPPER LEVEL TROUGH
APPROACHES FROM THE NORTH PACIFIC. TEMPERATURES AND CHANCES OF
PRECIPITATION WILL BE AT OR ABOVE NORMAL THROUGHOUT THE PERIOD.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...BW
AVIATION.....DG
PREV SHORT TERM...LC
PREV LONG TERM....MT
Hazardous weather outlook, Jul 29, 5:46 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
546 AM MDT FRI JUL 29 2011

IDZ011>016-028>030-033-ORZ061>064-301200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
546 AM MDT FRI JUL 29 2011 /446 AM PDT FRI JUL 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY EVENING
THROUGH TUESDAY AS MONSOON MOISTURE MOVES IN FROM THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 10:56 AM MDTFire Weather WatchBOI4 hr

Nearby

Red Flag Warnings in Idaho, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.